Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 244, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2003, 2:59 PM CDT for Grant Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 2, 2003, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Grant Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
393 WUUS54 KSHV 021959 SVRSHV LAC043-022030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 257 PM CDT MON JUN 2 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRANT PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 330 PM CDT * AT 257 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL GRANT PARISH... OR ABOUT 8 MILES NORTH OF DRY PRONG...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA UNTIL 330 PM CDT. LAT...LON 3174 9261 3161 9256 3164 9240 3175 9249 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:15 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 2, 11:15 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1115 AM CDT MON JUN 2 2003 DROPPED THE LIKELY UP NW TO 50 PERCENT...TWEAKED A FEW TEMPS UP A CATEGORY OR SO. STILL WAITING TO SEE IF CONVECTIVE EVENT OCCURS. FRONT MOVING THROUGH CENTRAL OK THIS MORNING IS PROGRESSING WELL...MAY BE FOCUS FOR CONVECTION LATER TODAY AND TONIGHT. 17 .SHV...NONE.
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 2 hours 59 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE AND A COOL FRONT WILL MOVE SOUTHEASTWARD ACROSS THE FOUR STATES REGION LATER THIS AFTERNOON THROUGH TONIGHT. MEANWHILE...ABUNDANT GULF MOISTURE IS MOVING NORTHWARD IN ADVANCE OF THE FRONT...INTO EAST TEXAS AND WEST LOUISIANA. SHOWERS AND THUNDERSTORMS MAY DEVELOP IN THE WARM MOIST SECTOR AHEAD OF THE FRONT...AS WELL AS ALONG THE FRONT ITSELF. HEAVY RAINFALL IS POSSIBLE. SOME THUNDERSTORMS MAY ALSO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WING GUSTS...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY INTO TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.